Thumbnail
Access Restriction
Subscribed

Author Boyar, Joan
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1989
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract In this paper, efficient algorithms are given for inferring sequences produced by certain pseudo-random number generators. The generators considered are all of the form $\textit{Xn}$ = &Sgr;kj-l $αjφj(\textit{X}o,$ $\textit{X}l,$ . . ., $\textit{Xn}-l)$ (mod $\textit{m}).$ In each case, we assume that the functions $φ\textit{j}$ are known and polynomial time computable, but that the coefficients aj and the modulus $\textit{m}$ are unknown. Using this general method, specific examples of generators having this form, the linear congruential method, linear congruences with $\textit{n}$ terms in the recurrence, and quadratic congruences are shown to be cryptographically insecure.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1989-01-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 36
Issue Number 1
Page Count 13
Starting Page 129
Ending Page 141


Open content in new tab

   Open content in new tab
Source: ACM Digital Library